Hail, Lac Qui Parle
- When
- July 20, 2:59 AM CST
- Where
- Lac Qui Parle County, 5 mi W of Madison
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.017, -96.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 20, 2:30 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT SUN JUL 20 2003 SVR STORMS DVLPG RPDLY ACRS E DKTS AHD OF UPR LVL TROF. MID LVL INSTABILITY QUITE STG WITH K INDEX IN THE MID/UPR 30S AND 850 MB THETA E ADVTN FEEDING INTO DVLPG STORMS. FEEL THAT BEST ORGANIZED CONVECTION WILL WORK INTO SW/SC MN DRNG MRNG WHERE BEST FORCING IN PLACE WITH UPR DIVG/LOWER CONVG COUPLET AND MOST PERSISTENT THETA E ADVCTN. VIGOROUS/COLD UPR TROF FOR MID JULY NOW OVER N MB WILL MV ACRS NW OT INTO EXT NE MN THIS EVE. THIS WILL KEEP SM SHWRS/TSTMS GOING AT LEAST THRU EVE IN E CWA. SHUD SEE SHWRS AND FEW TSTMS DVLP AGN MON AFTN MAINLY WI CWA WITH COLD MID LVL TEMPS. COOLER AND MORE SETTLED WX THEN TO DOMINATE THRU MID WEEK. .MSP...NONE. BAP
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-201031- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 531 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO CENTRAL MINNESOTA THIS AFTERNOON. INCREASING SOUTHWESTERLY WINDS WILL BRING PLENTY OF MOISTURE INTO THE AREA AS DEWPOINTS APPROACH 70 DEGREES. WITH PERIODS OF SUNSHINE THIS MORNING AND AFTERNOON...INSTABILITY WILL BE ON THE INCREASE IN VICINITY OF THE FRONT. WHILE A FEW ISOLATED SHOWERS AND STORMS MAY CROSS THE AREA THIS MORNING...THESE WILL BE GENERALLY LIGHT AND NOT SEVERE. HOWEVER...SCATTERED THUNDERSTORMS WILL REDEVELOP FROM MID AFTERNOON THROUGH THIS EVENING WITH PEAK HEATING...AND SOME OF THESE STORMS COULD BE SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...EAST AND NORTH OF A ST. CLOUD TO OWATONNA LINE. THESE SCATTERED STORMS SHOULD EXIT THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY MORNING AND EARLY AFTERNOON...AS A STRONGER DISTURBANCE MOVES OVER THE AREA. STORMS WILL LIKELY DEVELOP OVER SOUTHWEST MINNESOTA ON SUNDAY MORNING... AND INCREASE IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON AS THEY CROSS SOUTH CENTRAL MINNESOTA. THE GREATEST THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...AND LARGE HAIL. AFTER SUNDAY AFTERNOON...THUNDERSTORM CHANCES WILL DIMINISH...UNTIL WELL INTO THE NEW WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. BINAU
The Sioux Falls radar (KFSD), 163 km away, was scanning. The volume nearest the first event began at 08:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329468.